Why Does Viagra Cause Headaches?

a man holds his head while sitting on a sofa

While headaches are not a common side effect of Viagra (sildenafil), they do affect some men. These pains range from mild to throbbing migraines and cluster headaches.

Luckily, this symptom is usually short-lived and can be prevented with simple measures. The most important step is to always take Viagra on an empty stomach and to stay hydrated.

Dehydration

Viagra (sildenafil) and other ED medications work by blocking certain naturally occurring enzymes in your body that normally inhibit blood flow into the corpora cavernosa, which is what creates an erection. These same inhibitors can have a secondary effect in other parts of the body, including the brain, causing changes in blood flow and chemical processes that lead to a headache.

The pain from a dehydration headache feels like someone is squeezing your brain, or as one woman described it, “like my head was going to explode.” If the symptoms of this type of headache are not treated, they can quickly progress to other health problems, including seizures and stroke.

Getting enough fluids, eating healthy and avoiding foods that contain diuretics such as coffee or alcohol are good ways to prevent dehydration. However, for some people these measures will not be sufficient to avoid a dehydration headache.

It is also important to note that if you are taking a diuretic such as Viagra, it is essential that you drink plenty of water prior to and during sexual activity. This will help to avoid dehydration and ensure that you are able to maintain an erection during sexual intercourse. Additionally, if you are experiencing headaches after you have taken sildenafil, try to take a lower dose of the medication and wait for about 30 to 60 minutes before engaging in sexual activity.

Discover More  How Much Is Viagra With Insurance?

Blood flow and chemical changes in the brain

Viagra and other ED drugs are known to cause changes in blood flow, including in the brain. This is because these medications work by widening blood vessels, which improves blood flow to the penis and other areas of the body that can cause an erection. However, this can also cause increased blood flow to the brain and other regions, which can lead to a headache.

This can be especially problematic if you have high blood pressure or take medication to lower your blood pressure, as this can cause a dangerous drop in blood pressure. If this happens, you should contact your doctor immediately and discuss whether or not sex is safe for you to continue.

One way to reduce your risk of getting a headache from Viagra or other ED drugs is to drink plenty of water before and after taking them. This is because dehydration can be a common cause of headaches, and drinking water can help to prevent it. This is particularly important because Viagra and other ED drugs can act as mild diuretics, meaning that they encourage the body to release excess water.

Discover More  Why is Viagra So Expensive?

Additionally, it can help to eat a light meal before you take Viagra or other ED drugs. Eating a meal can help to stabilize blood sugar levels, which can also reduce the likelihood of experiencing a headache.

Increased blood flow in the genitals

If you take Viagra or other ED medications that work in the same way (sildenafil, tadalafil, and vardenafil), you might experience a headache as a side effect. This occurs when the medication increases blood flow in your body and, specifically, to the genitals. Typically, the headache goes away when the medication is out of your system.

These medications increase blood flow in the genitals by blocking the activity of an enzyme called PDE5. This allows the blood vessels to relax and increases the amount of blood that flows into the penis’ soft tissues, which helps create and maintain an erection. However, these medications can also cause headaches when the increased blood flow to the genitals causes an imbalance in the brain’s blood flow and chemical balance.

Fortunately, the vast majority of headaches caused by Viagra and similar medications are mild and go away after one to three hours. If the pain persists, talk to your doctor about trying a lower dose.

Be sure to drink plenty of water after taking ED medications, especially before and during sex, as these drugs can have a diuretic effect that can cause dehydration. Also, it’s a good idea to avoid consuming alcohol while taking these medications, as this can interfere with their effectiveness and may lead to a more severe headache.

Discover More  How Much Is Viagra at CVS?

The type of headache you experience

A headache can be very painful and it is not something that anyone wants to experience. Fortunately, there are ways to prevent a headache when taking Viagra (sildenafil). It is best to take paracetamol or another simple pain killer before taking the little blue pill. Having a small snack or drink is also advisable as this can help to reduce the impact of the medication on the stomach.

It is not fully understood why headaches occur when taking Viagra and other PDE5 inhibitors. It is thought that the medicine causes changes in blood flow and chemicals in the brain which can trigger headaches. The widened blood vessels and increased blood flow can also affect other parts of the body including the lungs, which can lead to pulmonary hypertension.

The headaches caused by ED medications usually last from 30 minutes to a few hours and then fade as the level of the medication in the body decreases. In some cases the headaches will persist, especially in men prone to migraines and cluster headaches. In these cases, changing to different ED drugs may be necessary.

If you have been experiencing a headache when using Viagra or a similar tablet, try taking other ED tablets such as Cialis and Levitra. These have a longer duration of action than Viagra and may not cause the same kind of side effects.

Leave a Reply

Your email address will not be published. Required fields are marked *

Related Posts